MAUDE Adverse Event Report: BECTON DICKINSON NEXIVA 24 GA X 3/4 IN SINGLE PORT; INTRAVASCULAR CATHETER

BECTON DICKINSON NEXIVA 24 GA X 3/4 IN SINGLE PORT; INTRAVASCULAR CATHETER
Catalog Number 383511
Medical Device Problem Code Activation Problem (4042)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/20/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Event or Problem Description
It was reported that bd nexiva 24 ga x 3/4 in single port - safety shield activation failure.It was reported that when the nexiva was punctured into the patient and the inner tube was withdrawn, the safety mechanism did not work and the gray component fell out, exposing the needle.
 
Additional Manufacturer Narrative
Our quality engineer inspected the photos and sample submitted for evaluation.The reported issue of safety shield activation failure was confirmed upon inspection of the sample.Analysis of the sample showed the needle exposed without the tip shield intact.The retention washer was not returned.A review of our risk management documentation was performed and indicates that the potential risk of the reported event was assessed appropriately.Production records have been reviewed, and this batch meets our manufacturing specification requirements.The retention washer was not returned, which led to the safety shield not activating.However, the defect described in the event could not be replicated during investigation.As a result, the root cause remains undetermined.

Brand Name
NEXIVA 24 GA X 3/4 IN SINGLE PORT
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key23005298
Report Number2243072-2025-01135
Device Sequence Number9702565
Product Code FOZ
UDI-Device Identifier00382903835119
UDI-Public(01)00382903835119(11)250219(17)280131(10)5044638
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K183399
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number383511
Device Lot Number5044638
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/02/2025
Supplement Date Received by Manufacturer10/29/2025
Initial Report FDA Received Date09/09/2025
Supplement Report FDA Received Date10/30/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/19/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown